MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181034
Medical Device Problem Codes Kinked (1339); Premature Activation (1484); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 5/16/2018, this product event now meets the required criteria for medical device reporting (mdr) as a "malfunction".Information regarding patient weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Concomitant med products due to character limitation: 16 mm x 47 cm micrusframe18 (mfr181647/s13629) thermo-mechanical coil, masters parkwaysoft (asahi intecc) guidewire, meister (medikit) guidewire, leonis move (kawasumi laboratories) mc, virtus (boston scientific) microcatheter, y-connector, detachment control box (dcb).(b)(6).(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an abdominal aortic aneurysm, two micrusframe18 (mfr181034/s13303 and mfr181647/s13629) device positioning unit (dpu) wires kinked as they were being pushed and could no longer be advanced.The coil delivery systems were removed from the microcatheter and replaced.The coils were attached to the delivery system when removed.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was not calcified.The patient¿s level of vessel tortuosity is unknown.A masters pakwaysoft (asahi intecc) guidewire, a meister (medikit) guidewire, a leonis move (kawasumi laboratories) microcatheter, a virtus (boston scientific) microcatheter, a y-connector, and a detachment control box (dcb) were also used for the case.The products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.The products were prepped according to the ifu.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply excessive force at any time during the procedure.No further information was provided.Two devices were returned commingled.No labeling was returned with the devices.One reported device has a 34 cm embolic coil, and the other has a 47 cm embolic coil.The devices were identified by the approximate length of the embolic coil.They were identified as device a and device b and labelled appropriately.The embolic coil of device b is shorter than 40 cm, so it was identified with this product investigation.The two devices were gently separated and evaluated separately.Device b: the embolic coil was detached and was returned with the device.The device was fully unsheathed.The resheathing tool was broken.The resheathing tool had been advanced all the way to the green introducer.A section of the distal outer sheath had separated and been partly pulled off of the distal end of the device positioning unit (dpu).There was blood on the extended coil section of the dpu.The extended coil section of the dpu was severely kinked.There were bends in the dpu core wire approximately 48 cm, 88 cm, and 126 cm from the proximal end.The length of the embolic coil was measured with ruler 70007-03kg.The embolic coil was approximately 36 cm long.The distal outer sheath was displaced distally from the end of the dpu.The resistance heating (rh) coil was darkened, possibly by blood.Because of the displacement of the distal outer sheath, the condition of the rh coil could not be determined.The extended coil section of the dpu was damaged.There was blood on the extended coil.The distal outer sheath had been separated at the proximal end of the marker band and pulled distally, exposing inner wires.While the resheathing tool was broken, its v-notch was undamaged.The ball tip was intact.The embolic coil was kinked.The proximal loop of the embolic coil was present.The proximal end of the embolic coil was stretched.Advancement through a microcatheter could not be tested because the embolic coil was detached from the dpu.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was impeded in the microcatheter could not be confirmed because the embolic coil was detached from the device as returned.The complaint that the dpu was kinked was confirmed.The dpu was severely damaged, and the distal outer sheath was displaced.The embolic coil was detached as received.However, the event description documents that the embolic coil was attached when the device was removed from the microcatheter.The cause of the damage to the distal end of the dpu and of the separation of the embolic coil cannot be identified from the condition of the returned device and the event description.It is unlikely that the embolic coil would have remained attached to the dpu with the distal outer sheath displaced, so it is likely that this damage occurred after the device was removed from the microcatheter.The stretching damage to the embolic coil likely happened during this same event, as part of detachment of the embolic coil from the dpu.While the kinks observed in the embolic coil could prevent the device from advancing through a microcatheter, the embolic coil was detached and not sheathed when it was returned.Thus, it cannot be determined whether the damage occurred while the embolic coil was advancing through the microcatheter or after it was removed.The broken resheathing tool, detached embolic coil, and displaced distal outer sheath are all indicative of the application of excessive force to the device.This could have occurred during the use of the device or as it was being removed from the microcatheter.In addition, the presence of blood on the extended coil section of the dpu suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors may have contributed to the event and damages observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an abdominal aortic aneurysm, two micrusframe18 (mfr181034/s13303 and mfr181647/s13629) device positioning unit (dpu) wires kinked as they were being pushed and could no longer be advanced.The coil delivery systems were removed from the microcatheter and replaced.The coils were attached to the delivery system when removed.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was not calcified.The patient¿s level of vessel tortuosity is unknown.A masters pakwaysoft (asahi intecc) guidewire, a meister (medikit) guidewire, a leonis move (kawasumi laboratories) microcatheter, a virtus (boston scientific) microcatheter, a y-connector, and a detachment control box (dcb) were also used for the case.The products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.The products were prepped according to the ifu.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply excessive force at any time during the procedure.No further information was provided.

Brand Name
MICRUSFRAME18 10MM X 34CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7525053
Report Number3008114965-2018-00625
Device Sequence Number1333576
Product Code KRD
UDI-Device Identifier10886704077213
UDI-Public10886704077213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberMFR181034
Device Lot NumberS13303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 05/16/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR